Jump to content

Questions about Beta Blockers


metoo
 Share

Recommended Posts

Hello,I just started taking beta blockers a week ago.I am currently taking Nadolol 20 mg 1 x day but supposed to start 2 x day tomorrow morning.I have been very fatigued and weak since I started taking this,even more so than I already was so I am concerned about adding another pill daily.I am still having very rapid heartbeat and really can't tell that they are doing anything other than making me tired and constipated!I think I actually feel worse now that I am taking it.Is this normal?Will the increased dose help my HR more?Am I just expecting too much too soon?I know thats a lot of questions but I am really hoping that this med helps and don't want to give up.Thanks,Melanie

Link to comment
Share on other sites

Melanie

Many POTS patients are very sensitive to medications. Everyone reacts differently to medication. I took 3 beta blockers before I found one that worked well for me. The first one made me weak and sleep 24/7. The second one dropped my heart rate into the low 40's and make me weak. The third one worked for about a year for me.

If your beta blocker is making you feel worse, contact your doc and tell him so. Ask him what you should do and if he would consider trying a different beta blocker on you.

steph

Link to comment
Share on other sites

I was exhausted beyond belief for the first month I was on the beta blocker, then it seemed to improve. Now I'm not sure if I still get tired in the afternoon from that or from the POTS.

So I'd suggest a week or so of enduring the side effects and see how it goes. But if it isn't controlling the heart rate at all, then that's no good either, and I'd tell your doc immediately.

Link to comment
Share on other sites

My wife is on Nadlol now. She also isn't sure if it is doing much for her. She was told to play with the doses. If it is making you so tired, try taking the full dose at night to see if it still works and gives you relief from the rapid heartbeat. My wife tried this, but found that she was still having trouble in the morning/day, so she had to take some in the morning. She takes 10mg in the morning and 20 at night I think. Everybody is different. The one thing I have found with her is that the doctors are pretty open to the patient playing with their meds. Like my wife's current cardiologist (she has had many) said, it's like a recipe just that you really don't know the right ingredients or the right amount yet. It was nice to actually hear somebody that was willing to admit he doesn't have all the answers.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...